Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Springfield, MO

April 18, 20134 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Apr 18, 2013, 11:09 AM CDT for 4 counties in Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2013, 11:09 AM CDT (16:09 UTC)
Expired
Apr 18, 2013, 5:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Howell County, MO, Shannon County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 11:45 AM CDTFLASH FLOOD12 Ese Salem, MORESIDENTS RESCUED FROM TRAILER SURROUNDED BY WATER ALONG THE MERAMEC RIVER NEAR HIGHWAY EE.
Apr 18, 12:10 PM CDTHEAVY RAIN 415 E Salem, MOFELL IN THE PREVIOUS 5.5 HOURS.
Apr 18, 3:00 PM CDTFLASH FLOOD1 Nw Salem, MOSPRING CREEK WAS REPORTED OUT OF ITS BANKS AND OVER THE BRIDGE ON COUNTY ROAD 3220.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WGUS53 KSGF 181609
FFWSGF
MOC065-091-203-215-182200-
/O.NEW.KSGF.FF.W.0012.130418T1609Z-130418T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 AM CDT THU APR 18 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 500 PM CDT.

* AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RADAR ESTIMATES AND AREA RAIN GAGES INDICATE THAT OVER THREE       
  INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA SINCE 8 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK...
ROUTE DD AT DRY FORK NORTHWEST OF SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3664 9211 3706 9210 3705 9183 3778 9162
      3779 9132 3771 9130 3771 9118 3758 9118
      3759 9130 3751 9131 3750 9120 3731 9118

$$

TERRY
3 follow-up statements
183 
WGUS73 KSGF 181901
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT THU APR 18 2013

MOC065-091-203-215-182200-
/O.CON.KSGF.FF.W.0012.000000T0000Z-130418T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-HOWELL MO-SHANNON MO-TEXAS MO-
201 PM CDT THU APR 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
DENT...NORTHERN HOWELL...NORTHERN SHANNON AND SOUTHEASTERN TEXAS
COUNTIES...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
HEAVY RAINFALL HAD ENDED OVER TEH WARNED AREA. HOWEVER...AREA RIVER 
GAGES SHOWED RAPID RISES ACROSS THE AREA FROM THE TWO TO FOUR INCHES 
OF RAIN THAT FELL EARLIER TODAY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS.

THE MISSOURI DEPARTMENT OF TRANSPORATION REPORTS THAT THE FOLLOWING 
ROADS ARE CLOSED DUE TO FLOODING. 

ROUTES TT AND EE IN EASTERN DENT COUNTY...
ROUTE YY IN NORTHWEST SHANNON COUNTY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3664 9211 3706 9210 3705 9183 3778 9162
      3779 9132 3771 9130 3771 9118 3758 9118
      3759 9130 3751 9131 3750 9120 3731 9118

$$
312 
WGUS73 KSGF 182101
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT THU APR 18 2013

MOC091-215-182107-
/O.CAN.KSGF.FF.W.0012.000000T0000Z-130418T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-TEXAS MO-
401 PM CDT THU APR 18 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HOWELL AND
SOUTHEASTERN TEXAS COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

&&

LAT...LON 3738 9165 3778 9162 3779 9132 3771 9130
      3771 9118 3758 9118 3759 9130 3751 9131
      3750 9120 3736 9119

$$

MOC065-203-182200-
/O.CON.KSGF.FF.W.0012.000000T0000Z-130418T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-SHANNON MO-
401 PM CDT THU APR 18 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR DENT
AND NORTHWESTERN SHANNON COUNTIES...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS 
THE WARNED AREA. 

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER 
CROSSINGS...

ROUTE TT AT CROOKED CREEK JUST EAST OF SLIGO.

THE MISSOURI DEPARTMENT OF TRANSPORTATION REPORTED THAT THE 
FOLLOWING ROADS WERE CLOSED DUE TO FLOODING...ROUTES KK AND P IN 
EXTREME NORTHERN SHANNON COUNTY AND SPUR EE IN EASTERN DENT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3738 9165 3778 9162 3779 9132 3771 9130
      3771 9118 3758 9118 3759 9130 3751 9131
      3750 9120 3736 9119

$$
712 
WGUS73 KSGF 182205
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT THU APR 18 2013

MOC065-203-182213-
/O.EXP.KSGF.FF.W.0012.000000T0000Z-130418T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-SHANNON MO-
505 PM CDT THU APR 18 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR DENT AND NORTHWESTERN
SHANNON COUNTIES...

WHILE THE RISK OF FLASH FLOODING HAS ENDED...RUNOFF MAY CONTINUE TO 
CAUSE FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS. THEREFORE 
THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3738 9165 3778 9162 3779 9132 3771 9130
      3771 9118 3758 9118 3759 9130 3751 9131
      3750 9120 3736 9119

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 9:36 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 18, 9:36 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT THU APR 18 2013

.MESOSCALE DISCUSSION...
ISSUED AT 929 AM CDT THU APR 18 2013

RADAR LEWP ACROSS SOUTH CENTRAL MISSOURI WITH SEVERAL MESOVORTS
ALONG THE LINE. SPC HAS GONE WITH TORNADO WATCH AHEAD OF THIS
LINE...WITH SOME ISOLATED SPIN-UPS POSSIBLE ALONG THE LINE. WE
HAVE HAD SEVERAL OF THESE MESOVORTS OVER THE PAST SEVERAL HOURS
BUT AS OF YET NO CONFIRMED TORNADOES OR DAMAGE ASSOCIATED WITH
THESE. SEVERE RISK SHOULD EXPIRE AFTER THE LINE CLEARS THE CWA
DESPITE THE FRONT LAGGING BEHIND (ROUGHLY FROM MORGAN COUNTY DOWN
THROUGH SPRINGFIELD INTO STONE COUNTY. FRONT SHOULD CONTINUE
STEADY PROGRESS EASTWARD THIS MORNING WITH STRATUS AND COLD AIR
ADVECTION MOVING IN QUICKLY BEHIND THE FRONT WITH ANY
REDEVELOPMENT LATER THIS AFTERNOON EXPECTED TO BE EAST OF THE CWA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 405 AM CDT THU APR 18 2013

A DEEP UPPER TROUGH WILL SLOWLY MAKES ITS WAY INTO THE CENTRAL
U.S. TODAY. THE ASSOCIATED SURFACE COLD FRONT WILL SLOWLY PUSH
EAST THIS MORNING WITHIN THE DEEP SOUTHWESTERLY FLOW AHEAD OF THE
TROUGH. A BROAD DIFFLUENT FLOW ON THE NOSE OF A POWERFUL UPPER JET
ROUNDING THE BASE OF THE TROUGH WILL MAINTAIN WIDESPREAD SHOWERS
AND THUNDERSTORMS THROUGH MIDDAY.

WHILE INSTABILITY WILL BE MARGINAL EARLY TODAY SHEAR PROFILES WILL
SUPPORT THE POSSIBILITY OF ISOLATED SEVERE STORMS. OF GREATER
CONCERN THIS MORNING WILL BE THE POTENTIAL FOR FLOODING.
PRECIPITABLE WATER VALUES NEAR 1.5 INCHES WILL LEAD TO EFFICIENT
RAINFALL AND TRAINING CELLS WILL HEIGHTEN THE FLOOD RISK. EXPECT
THE RAINFALL TO PERSIST ACROSS SOUTHWESTERN MISSOURI AND EXTREME
SOUTHEASTERN KANSAS EARLY THIS MORNING AS A SURFACE WAVE RIDES
NORTH ALONG THE FRONT. ONCE THIS SURFACE LOW TRACKS TO THE NORTH
THE FRONT WILL BEGIN TO MOVE STEADILY EAST.

SOME RECOVERY IN INSTABILITY MAY OCCUR ACROSS THE EASTERN OZARKS OF
SOUTH CENTRAL MISSOURI BEFORE THE FRONT EXITS TO THE EAST THIS
AFTERNOON. HOWEVER THE BRUNT OF SEVERE WEATHER TODAY WILL BE TO THE
EAST.

THE ASSOCIATED COLD FRONT WILL SURGE EAST LATER THIS MORNING INTO
THE AFTERNOON RESULTING IN STRONG COLD AIR ADVECTION AND FALLING
TEMPERATURES.

MUCH COLDER AIR WILL OVERSPREAD THE AREA TONIGHT WITH LOWS FALLING
INTO THE LOWER AND MIDDLE 30S. SOME LOCATIONS MAY BRIEFLY TOUCH
THE FREEZING MARK. HOWEVER CLOUDS AND STEADY NORTHWEST WIND
SHOULD PREVENT FROST EXCEPT FOR VERY LOCALIZED WIND PROTECTED
AREAS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 405 AM CDT THU APR 18 2013

THE UNSEASONABLY COLD WEATHER WILL PERSIST INTO FRIDAY WITH SOME
AREAS NOT GETTING OUT OF THE 40S. CONDITIONS FRIDAY NIGHT WILL BE
MORE FAVORABLE FOR FROST OR EVEN A FREEZE AS SURFACE HIGH PRESSURE
BUILDS INTO THE OZARKS.

SOUTHERLY WINDS AND A BIT OF A WARM UP WILL RETURN SATURDAY AND
SUNDAY. HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL AS A BROAD
UPPER TROUGH INFLUENCES MUCH OF THE LOWER 48.

A SERIES OF DISTURBANCES WILL BRING CHANCES OF RAINFALL AS EARLY
AS SUNDAY BUT MORE LIKELY EARLY NEXT WEEK. A DEEP UPPER TROUGH IS
PROGGED TO DIG INTO THE CENTRAL U.S. BY THE MIDDLE OF NEXT WHICH
WILL BRING ANOTHER COLD FRONT FOLLOWED BY COLDER TEMPERATURES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 613 AM CDT THU APR 18 2013

FRONTAL BOUNDARY WAS LOCATED JUST TO THE NORTHWEST OF JOPLIN AS OF
11Z. MAIN PRE-FRONTAL LINE OF CONVECTION HAS SHIFTED EAST...STRETCHING
FROM SALEM TO BBG WITH RESIDUAL WEAKER CONVECTION BEHIND THE
FRONT. CEILINGS WERE GENERALLY VFR BEHIND THE SQUALL LINE BUT
AHEAD OF THE FRONT...AND DROP TO IFR/MVFR BEHIND THE FRONT. SHOULD
SEE THIS TREND TODAY AS THE FRONT SWEEPS THROUGH THE AREA FROM
WEST TO EAST THIS MORNING. WILL LIKELY RISE INTO MVFR CATEGORY BY
LATE IN THE MORNING/EARLY AFTERNOON.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>071-
     077>081-088>091-093-094-101-102.

KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.

&&

MESOSCALE...LINDENBERG
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...LINDENBERG
Hazardous weather outlook, Apr 18, 10:39 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CDT THU APR 18 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191545-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1039 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  LIMITED FREEZE RISK.

DISCUSSION...

  A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS
  SHANNON AND OREGON COUNTIES THROUGH 1130 AM.  DAMAGING WIND
  AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THIS LINE OF
  STORMS.

  FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL ALL
  REMAIN POSSIBLE TODAY...ACROSS LOCATIONS WHICH RECEIVED TRAINING
  OF STORMS DURING THE OVERNIGHT AND MORNING HOURS. FLOODING OF MAIN
  STEM RIVERS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED AS A
  SHARPLY COLDER AIR MASS SPREADS OVER THE REGION BEHIND A
  COLD FRONT. A LIGHT FREEZE WILL THEN BE POSSIBLE TONIGHT...
  ESPECIALLY IN PROTECTED VALLEYS WEST OF AN OSAGE BEACH TO
  BRANSON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  TEMPERATURES WILL AGAIN FALL INTO THE LOWER AND MIDDLE 30S
  AGAIN FRIDAY NIGHT.

  THUNDERSTORMS WILL BE POSSIBLE AROUND THE MIDDLE OF NEXT
  WEEK AS A STORM SYSTEM DEVELOPS ACROSS THE CENTRAL UNITED
  STATES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR
  THROUGH 1130 AM FOR SHANNON AND OREGON COUNTIES.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Apr 18, 9:00 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      1 SE AVA                36.94N 92.65W
04/18/2013                   DOUGLAS            MO   EMERGENCY MNGR

            WATER RESCUE OF SCHOOL BUS CR305 ON THE SOUTHEAST SIDE OF
            AVA.

&&

DSA
Local storm report, Apr 18, 9:11 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      ROME                    36.84N 92.77W
04/18/2013                   DOUGLAS            MO   BROADCAST MEDIA

            WATER RESCUE AT A LOW WATER CROSSING. TIME ESTIMATED.

&&

DSA
Local storm report, Apr 18, 9:15 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FUNNEL CLOUD     2 S WASOLA              36.76N 92.58W
04/18/2013                   OZARK              MO   PUBLIC

            FUNNEL CLOUD SIGHTED BY PUBLIC...RELAYED BY MEDIA.

&&

JCOLUCCI
Local storm report, Apr 18, 10:15 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     TSTM WND GST     MOODY                   36.53N 91.99W
04/18/2013  E60 MPH          HOWELL             MO   PUBLIC

            LARGE LIMBS BLOWN DOWN. PERSON ESTIMATED UP TO 60 MPH
            WIND GUSTS

&&

MGRIFFIN
Local storm report, Apr 18, 10:59 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     FLASH FLOOD      HOUSTON                 37.33N 91.96W
04/18/2013                   TEXAS              MO   PUBLIC

            FLASH FLOODING REPORT IN TOWN OF HOUSTON RELAYED TO NWS
            VIA SOCIAL MEDIA.

&&

JCOLUCCI
Local storm report, Apr 18, 11:07 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     FLASH FLOOD      3 N CABOOL              37.17N 92.10W
04/18/2013                   TEXAS              MO   PUBLIC

            PICTURE SHOWING ELK CREEK OVER ITS BANKS FLOWING OVER
            KILE ROAD. PICTURE VIA SOCIAL MEDIA

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:24 AM CDTTornado WarningSGFMcDonald, Newton36 min
Apr 18, 1:42 AM CDTTornado WarningSGFJasper48 min
Apr 18, 1:58 AM CDTTornado WarningSGFMcDonald, Newton47 min
Apr 18, 2:18 AM CDTTornado WarningSGFBarry, Dade, Lawrence42 min
Apr 18, 2:26 AM CDTFlash Flood WarningSGFBarton, Jasper, McDonald, Newton7 hr
Apr 18, 2:48 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Polk57 min
Apr 18, 3:58 AM CDTRiver Flood WarningSGFPulaski3 days
Apr 18, 5:05 AM CDTFlash Flood WarningSGFBarry4 hr
Apr 18, 5:48 AM CDTSevere Thunderstorm WarningSGFDent42 min
Apr 18, 6:07 AM CDTFlash Flood WarningSGFChristian, Douglas, Stone, Taney6 hr
Apr 18, 6:26 AM CDTTornado WarningSGFTaney34 min
Apr 18, 6:33 AM CDTSpecial Weather StatementSGFDouglas27 min
Apr 18, 7:08 AM CDTTornado WarningSGFTaney37 min
Apr 18, 7:44 AM CDTTornado WarningSGFChristian, Douglas, Taney31 min
Apr 18, 7:55 AM CDTAreal Flood WarningSGFBenton, Camden, Hickory, Miller, Morgan, St. Clair10 hr
Apr 18, 7:59 AM CDTAreal Flood WarningSGFCedar, Dade, Dallas, Hickory, Lawrence, Polk and 1 more10 hr
Apr 18, 8:35 AM CDTTornado WarningSGFDouglas, Ozark25 min
Apr 18, 8:40 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney3 hr
Apr 18, 8:59 AM CDTAreal Flood WarningSGFBarry, Barton, Jasper, McDonald, Newton, Vernon6 hr
Apr 18, 9:24 AM CDTFlash Flood WarningSGFTexas, Wright3 hr
Apr 18, 9:35 AM CDTRiver Flood WarningSGFPhelps65 hr
Apr 18, 9:43 AM CDTTornado WarningSGFHowell, Oregon32 min
Apr 18, 10:27 AM CDTSevere Thunderstorm WarningSGFOregon, Shannon33 min
Apr 18, 11:53 AM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney, Texas and 1 more6 hr
Apr 18, 2:23 PM CDTRiver Flood WarningSGFMcDonald46 hr
Apr 18, 2:56 PM CDTAreal Flood WarningSGFBarry, Barton, Jasper, McDonald, Newton21 hr
Apr 18, 3:09 PM CDTAreal Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Phelps and 1 more3 hr
Apr 18, 5:02 PM CDTAreal Flood WarningSGFDent, Maries, Phelps, Pulaski, Shannon, Texas18 hr
Apr 18, 5:08 PM CDTRiver Flood WarningSGFShannon25 hr
Apr 18, 5:45 PM CDTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney, Wright18 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.